Volume 19, issue 1 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Other MSP Journals
Relative phantom maps

Kouyemon Iriye, Daisuke Kishimoto and Takahiro Matsushita

Algebraic & Geometric Topology 19 (2019) 341–362
Abstract

The de Bruijn–Erdős theorem states that the chromatic number of an infinite graph equals the maximum of the chromatic numbers of its finite subgraphs. Such determination by finite subobjects appears in the definition of a phantom map, which is classical in algebraic topology. The topological method in combinatorics connects these two, which leads us to define the relative version of a phantom map: a map f : X Y is called a relative phantom map to a map φ: B Y if the restriction of f to any finite subcomplex of X lifts to B through φ, up to homotopy. There are two kinds of maps which are obviously relative phantom maps: (1) the composite of a map X B with φ; (2) a usual phantom map X Y . A relative phantom map of type (1) is called trivial, and a relative phantom map out of a suspension which is a sum of (1) and (2) is called relatively trivial. We study the (relative) triviality of relative phantom maps and, in particular, we give rational homology conditions for the (relative) triviality.

Keywords
relative phantom maps, de Bruijn–Erdos theorem, box complexes, relative triviality
Mathematical Subject Classification 2010
Primary: 55P99
References
Publication
Received: 17 January 2018
Revised: 4 September 2018
Accepted: 5 September 2018
Published: 6 February 2019
Authors
Kouyemon Iriye
Department of Mathematical Sciences
Osaka Prefecture University
Sakai
Japan
Daisuke Kishimoto
Department of Mathematics
Kyoto University
Kyoto
Japan
Takahiro Matsushita
Department of Mathematical Sciences
University of the Ryukyus
Nishihara
Japan